Alert archive / Idaho / Flash Flood Watches in 2006
Flash Flood Watch 2, NWS Missoula, MT
NWS Missoula, MT issued this flash flood watch at May 19, 2006, 2:37 PM PDT for Idaho County, Idaho. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2006, 2:37 PM PDT (21:37 UTC)
- Expired
- May 19, 2006, 5:48 PM PDT
- In force
- 3 hr
- Issued by
- NWS Missoula, MT
- Flood severity
- None
County Idaho County, ID
The radar
The Missoula radar (KMSX), 175 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.6 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KMSO 192137 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 337 PM MDT FRI MAY 19 2006 IDC049-200545- /O.NEW.KMSO.FF.A.0002.060519T2137Z-060520T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IDAHO- 237 PM PDT FRI MAY 19 2006 /337 PM MDT FRI MAY 19 2006/ ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/ TONIGHT FOR THE BLACKERBY BURN AREA SOUTH OF GRANGEVILLE IN IDAHO COUNTY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL IDAHO... INCLUDING THE FOLLOWING COUNTY...IN NORTH CENTRAL IDAHO... IDAHO. * UNTIL MIDNIGHT MDT /11 PM PDT/ TONIGHT * STRONG THUNDERSTORMS HAVE DEVELOPED OVER NORTHEAST OREGON AND WILL MOVE INTO NORTH CENTRAL IDAHO EARLY THIS EVENING. * THE MAIN THREAT FROM THESE STORMS IS BRIEF HEAVY RAINFALL OVER DEBRIS FLOW PRONE AREAS...PRIMARILY THE BLACKERBY BURN AREA ALONG ROUTE 14 SOUTH OF GRANGEVILLE. ANOTHER AREA OF CONCERN IS THE HIGHWAY 95 CORRIDOR FROM NEAR RIGGINS TO WHITE BIRD. THIS AREA IS SUSCEPTIBLE TO MUD AND ROCK SLIDES DURING HEAVY DOWNPOURS. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
1 follow-up statement
000 WGUS65 KMSO 200048 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 648 PM MDT FRI MAY 19 2006 IDC049-200200- /O.CAN.KMSO.FF.A.0002.000000T0000Z-060520T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IDAHO- 548 PM PDT FRI MAY 19 2006 /648 PM MDT FRI MAY 19 2006/ ...FLASH FLOOD WATCH IS CANCELLED FOR THE BLACKERBY BURN AREA IN IDAHO COUNTY... THE FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL IDAHO HAS BEEN CANCELLED. THE FLASH FLOOD WATCH FOR THE BLACKERBY BURN AREA AND HIGHWAY 95 FROM NEAR RIGGINS TO WHITE BIRD IN IDAHO COUNTY OF NORTH CENTRAL IDAHO HAS BEEN CANCELLED. THE THUNDERSTORMS THAT PROMPTED THE FLASH FLOOD WATCH HAVE DECREASED AND MOVED EAST OF THE AREA. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN AFTER MIDNIGHT...HOWEVER THEY ARE NOT EXPECTED TO BE AS STRONG AS THE EARLIER STORMS. MOTORISTS TRAVELING ALONG HIGHWAY 95 FROM RIGGINS TO WHITE BIRD...OR HIGHWAY 14 OR THE IDAHO GRADE ROAD NEAR THE BLACKERBY BURN AREA SHOULD BE CAUTIOUS AS ROCK AND MUD SLIDES COULD STILL OCCUR OVERNIGHT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flash flood watch went out at May 19, 1:14 PM PDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 19, 1:14 PM PDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
214 PM MDT FRI MAY 19 2006
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. STRONG INSTABILITY
IS CURRENTLY DEVELOPING OVER THE INLAND NORTHWEST AS WELL AS THE
NORTHERN ROCKIES. STORMS ARE BEGINNING TO FIRE OVER NORTHWEST
OREGON AND WILL START FIRING OVER THE NORTHERN ROCKIES IN THE NEXT
COUPLE OF HOURS. VERTICAL WIND PROFILES OF THE ATMOSPHERE DO NOT
SUPPORT MUCH IN THE WAY OF ORGANIZED STORMS OVER MOST OF NORTH
CENTRAL IDAHO AND WESTERN MONTANA. THE EXCEPTION LIES OVER EXTREME
WEST CENTRAL IDAHO WHERE ORGANIZED STORMS ARE POSSIBLE AS MORE
WIND SHEAR EXISTS...WILL NEED TO BE MONITORED. STORMS WILL LAST OVERNIGHT
IN THE CLEARWATER MOUNTAINS AS THEY CONTINUE TO FEED OFF OF
DYNAMIC LIFT AND MID LEVEL INSTABILITY. SATURDAY STORMS WILL
REDEVELOP AS SURFACE HEATING AGAIN DESTABILIZES THE ATMOSPHERE IN
A SOUTHWEST FLOW ALOFT. SATURDAY EVENING WILL SEE A FEW STORMS
HOLDING ON AFTER MIDNIGHT...BUT MOST STORM ACTIVITY WILL HAVE DIED OFF
IN RESPONSE TO A STABILIZING ATMOSPHERE.
.LONG TERM...SUNDAY THROUGH FRIDAY...THE UPPER RIDGE STRENGTHENS
SUNDAY BOUNCING THE TEMPERATURES BACK UP. AIR MASS DESTABILIZES
ONCE MORE PARTICULARLY OVER NORTHERN IDAHO AND NORTHWEST MONTANA.
MID LEVEL WINDS INCREASE GIVING DEVELOPING CELLS POTENTIAL TO
PRODUCE PRETTY STRONG SURFACE WINDS. THE OFFSHORE TROUGH FINALLY
SENDS IN AN ORGANIZED DISTURBANCE MONDAY. THIS SHOULD ALSO BE A
PRETTY CONVECTIVE DAY AS THE DISTURBANCE INTERACTS WITH THE WARM
AIR MASS. IT NOW LOOKS LIKE THE MAIN UPPER TROUGH WILL BE A BIT
SLOWER TO PUSH THROUGH THE NORTHERN ROCKIES...THUS MAINTAINING A
WEST TO SOUTHWEST FLOW OVER THE AREA THROUGH THURSDAY. SHOWERS AND
COOLER WEATHER UNDER THIS PATTERN WILL FAVOR NORTHWEST MONTANA
WITH WARMER AND DRIER CONDITIONS FARTHER SOUTH. IT DOES LOOK LIKE
THE SYSTEM WILL DROP OVER THE WESTERN STATES LATE NEXT WEEK WITH
MUCH COOLER TEMPERATURES.
&&
.AVIATION...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS IN STORE
OVER THE NEXT 24 HOURS. STORMS ARE EXPECTED TO FIRE LATE THIS AFTERNOON
INTO THIS EVENING AND LAST THROUGH THE OVERNIGHT HOURS OVER WEST
CENTRAL IDAHO...SEE APPROPRIATE TAFS AND TWEBS.
&&
HYDROLOGY...RIVERS AND STREAMS CONTINUE TO RISE DUE TO SNOW MELT
FROM THIS WEEKS HEAT. MANY RIVERS WILL REACH OR EXCEED BANK FULL
LEVELS OVER THE NEXT COUPLE DAYS. FOR FURTHER DETAILS SEE THE LATEST
FLOOD STATEMENT...WATCH AND HYDROLOGIC
STATEMENT...GTFFLSMSO...GTFFFAMSO AND GTFRVSMSO.
&&
MT...FLOOD WARNING FOR THE BITTERROOT RIVER NEAR VICTOR IN RAVALLI
COUNTY...
...FLOOD WATCH FOR THE BITTERROOT RIVER NEAR DARBY IN RAVALLI
COUNTY...
...FLOOD WATCH FOR THE YAAK RIVER NEAR TROY IN LINCOLN COUNTY...
...FLOOD WATCH FOR THE BITTERROOT RIVER NEAR MISSOULA IN
MISSOULA COUNTY...
ID...NONE.
&&
SHORT TERM...GILCHRIST
LONG TERM...WHITMORE
AVIATION...STEGEMILLERHazardous weather outlook, May 19, 11:07 AM PDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 1207 PM MDT FRI MAY 19 2006 IDZ005-009-010-MTZ004-006-007-043-200300- NORTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI COUNTY- EASTERN LEMHI COUNTY-LOWER CLARK FORK REGION- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 1107 AM PDT FRI MAY 19 2006 /1207 PM MDT FRI MAY 19 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS THIS AFTERNOON AND EVENING HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS...BRIEF HEAVY RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE AN INCREASING POTENTIAL FOR STRONG THUNDERSTORMS OVER SOUTHWEST MONTANA SATURDAY AND OVER NORTHWEST MONTANA AND NORTH CENTRAL IDAHO SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ001-005-200300- KOOTENAI/CABINET REGION-MISSOULA/BITTERROOT VALLEYS- 1207 PM MDT FRI MAY 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT VERY WARM TEMPERATURES WILL CONTINUE TO MELT MOUNTAIN SNOW PACK RESULTING IN RIVERS REACHING NEAR BANK FULL OR FLOOD LEVELS. PLEASE SEE GTFFFAMSO AND GTFFLSMSO FOR DETAILS AND MONITOR HTTP://WEATHER.GOV/MISSOULA FOR CURRENT RIVER READINGS. THUNDERSTORMS THIS AFTERNOON AND EVENING HAVE THE POTENTIAL TO TO PRODUCE GUSTY WINDS...BRIEF HEAVY RAIN AND LOCALIZED SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH RIVER LEVELS ARE EXPECTED TO CONTINUE. PLEASE SEE GTFFFAMSO AND GTFFLSMSO FOR DETAILS. IN ADDITION...THERE WILL BE AN INCREASING POTENTIAL FOR STRONG THUNDERSTORMS SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ006>008-200300- SOUTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION- LOWER HELLS CANYON/SALMON RIVER REGION- 1107 AM PDT FRI MAY 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY PRODUCE BRIEF HEAVY RAIN. THIS WILL BE OF PARTICULAR CONCERN IN THE DEBRIS FLOW PRONE AREAS OF THE BLACKERBY FIRE ALONG ROUTE 14...AND ALONG HIGHWAY 95 IN THE RIGGINS AREA. IN ADDITION...THESE STORMS WILL BE CAPABLE OF GUSTY WINDS AND LOCALIZED SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE POTENTIALLY STRONG THUNDERSTORMS AGAIN SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ002-003-200300- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- 1207 PM MDT FRI MAY 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT VERY WARM TEMPERATURES WILL CONTINUE TO MELT MOUNTAIN SNOW PACK RESULTING IN A RISE IN RIVERS STAGES. PLEASE SEE GTFRVSMSO AND MONITOR HTTP://WEATHER.GOV/MISSOULA FOR CURRENT RIVER READINGS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH RIVER LEVELS ARE EXPECTED TO CONTINUE. PLEASE SEE GTFRVSMSO FOR MORE DETAILS. IN ADDITION...THERE WILL BE AN INCREASING POTENTIAL FOR STRONG THUNDERSTORMS SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. weather.gov/missoula
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 6:09 PM PDT | Flash Flood Warning | MSO | Idaho | 2 hr |
| May 19, 2:33 PM PDT | Severe Thunderstorm Warning | MSO | Idaho | 57 min |
| May 19, 3:24 PM PDT | Flash Flood Warning | MSO | Idaho | 2 hr |
| May 19, 3:29 PM PDT | Severe Thunderstorm Warning | MSO | Idaho | 46 min |
Nearby
Flash Flood Watches in Idaho, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.